# SDR 2010FA0000584

- Difficulty date: April 19, 2010
- Submitted: June 18, 2010
- Operation: General aviation
- Aircraft: N79228
- Make and model: Cessna 172K
- Aircraft serial: 17257980
- Engine: Lyc O320E2D
- System (JASC): 7120 · Engine Mount Section
- Part: Mount
- Part number: 05510171
- Condition: Damaged
- Location: Lt Engine
- Part time: 3,354 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON ROUTINE INSP, CRACK WAS FOUND ON LOWER LT ENGINE MOUNT BRACE.  THERE IS NO DAMAGE HISTORY ON THE ACFT.  THE MOUNT DOES NOT HAVE RELIEF HOLES FOR WELDING, AND THUS CAN`T ACHIEVE FULL PENETRATION ON THE WELDS THERE.  COMBINED WITH FATIGUE AND VIBRATION, THIS COULD CAUSE THE MOUNT TO CRACK.  ON NEWER ACFT, MFG HAS GUSSET PLATES INSTALLED, AND THE COMPANY THAT PERFORMED THE REPAIR ALSO INSTALLS GUSSET PLATES IN THIS AREA.  RECOMMENDATION IS FOR VER CLOSE VISUAL INSP OF THIS PARTICULAR AREA AT 100 HR INTERVALS UNTIL GUSSET PLATES ARE INSTALLED, OR NEW STYLE MOUNT IS INSTALLED.
